I'm sorry to hear about what you are going through. You mentioned that you saw a psychiatrist, which was a good move on your part. You also mentioned that you were started on Zoloft, but you stopped taking it because it made your symptoms worse. How long were you on the Zoloft?
Ant-depressants, like Zoloft, do not work like most other medications. When you take an aspirin for a headache, you expect relief in 30 minutes to an hour. Antidepressants work by stimulating the growth of new brain cells and the connections between cells in the hippocampas regions of the brain. This helps to reverse damage caused by the exposure of chronic stress hormones. One will usually see degrees of improvement between 3 and 12 weeks on a therapeutic dose of an anti-depressant.
Also, when starting an anti-depressant such as Zoloft, which is a selective serotonin reuptake inhibitor (SSRI), one will often times have side effects that will make a bad situation seem worse. This is very normal, because of an increase in serotonin. Side effects include increased anxiety, insomnia, dizziness, nausea, tremor, skin rash, upset stomach, loss of appetite, headache, diarrhea, dry mouth and weight loss. Side effects usually last about two weeks, so one just has to tough-it-out, during this time.
I am glad that you chose the forum to discuss your problem. You are not stupid! You have a problem, and there is help for it.
The very best to you, CM!... Chuck